U.S. doctors online nowAsk doctors free
A 24-year-old member asked:

Taking 200 mg of topamax (topiramate) for ptc/iih. anthing i can do to counteract side effects:nausea, extremity tingling, hair falling out, groggyness?

2 doctor answers8 doctors weighed in
Dr. K. Olson
Dr. K. Olsonanswered
Psychiatry 41 years experience
Topamax (topiramate): First of all, are the pressures as such that a shunt is indicated. What is the cause of the pseudotumor? Nausea and grogginess could be due to the underlying problem. Hair loss due to anticonvulsants can sometimes be reversed with zinc/selenium. Some of the most disturbing side effects are: decline in memory, confusion, inability to compute mathematically, and decreased concentration.Stop it?
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Brad Bobrin
Psychiatry 28 years experience
Probably not: If these effects haven't gone away within about 2 weeks after being on your current dose, the liklihood that these dise effects will completely abate is low. You will likely have to stop the topamax (topiramate) and this will have to be stopped gradually to avoid withdrawal seizures.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.